Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Aug 27, 2021, 3:33 PM CDT for Medina County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2021, 3:33 PM CDT (20:33 UTC)
- Expired
- Aug 27, 2021, 4:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Austin/San Antonio, TX
- Hail
- 0.00 in
- Wind
- 40
County Medina County, TX
The radar
The Austin/San Antonio radar (KEWX), 101 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 858 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
324
WWUS84 KEWX 272033
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
333 PM CDT Fri Aug 27 2021
TXZ204-205-220-272130-
Atascosa TX-Bexar TX-Medina TX-
333 PM CDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of central Medina,
northwestern Atascosa and southwestern Bexar Counties through 430 PM
CDT...
At 333 PM CDT, Doppler radar was tracking a strong thunderstorm over
Castroville, moving southwest at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hondo, Devine, Castroville, Lytle, Somerset, Natalia, Lacoste,
Noonan, New Fountain, Quihi, Dunlay, Mico, Biry, Pearson, Yancey, Rio
Medina, Bader, Von Ormy and Macdona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2957 9935 2956 9898 2955 9897 2956 9889
2924 9863 2914 9877 2909 9899 2909 9910
TIME...MOT...LOC 2033Z 057DEG 19KT 2936 9888
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Aug 27, 2:00 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 27, 2:00 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 200 PM CDT Fri Aug 27 2021 .SHORT TERM (Today through Saturday)... Latest SPC mesoanalysis places a 500mb inverted trough right over the top of the CWA. In conjunction with PWATs of 1.6-2.2", along with surface dewpoints in the 70s, brief heavy downpours are expected, along with passing scattered showers and thunderstorms through the early to mid evening for areas generally along and east of US 83. While we are keeping a close eye on the possibility of gusty winds, DCAPE values are less than 800 J/kg for the area, so winds should be held in check with a few gusts up to 40 mph possible. The primary hazard will be locally heavy rainfall as moisture is plentiful across South-Central Texas. The expectation is that this should be mainly diurnally-driven, however, with the 500mb trough axis pivoting through our CWA over the next 24-36 hours, rain and storm chances will continue for a period of time through the overnight hours. A similar scenario will unfold for Saturday, with areas east of US 83 favored for scattered showers and thunderstorms. Locally heavy rainfall and wind gusts up to 40 mph will be possible once again throughout the afternoon and evening hours. Convection should quickly decrease in coverage late Saturday evening as enhanced lift from the 500mb inverted trough pushes westward through the Rio Grande Valley. As Hurricane Ida lifts northward through the central Gulf of Mexico, northerly flow will be induced behind this departing trough, and the heat will most likely be on for the second half of the weekend. && .LONG TERM (Saturday Night through Thursday)... The synoptic picture on Sunday morning will show a pair of Hurricanes approaching land to our east and southwest. Hurricane Ida will be nearing the middle Louisiana coast while likely Hurricane Nora will be approaching the Gulf of California (between Baja California and mainland Mexico). With plenty of mid-level moisture still in place another day of isolated to scattered showers and thunderstorms is likely although PoPs drop from 40-50% on Saturday to 30-40% on Sunday. Through the early to middle part of the week Hurricane Ida will make landfall and then be pulled eastward rapidly in the west to east flow across the CONUS. Hurricane Nora will slowly weaken over the Baja and then eventually be pulled up into Arizona and New Mexico as the mid and upper level ridge builds over the Central Plains. Models, like the GFS wants to give sites like AUS and SAT their first 100 degree days on Tuesday and/or Wednesday with the ridge building and some of the subsidence on the backside of the weakening Ida. Two potential stumbling blocks may be the above normal soil moisture and evaporative cooling keeping temperatures down and high level cirrus from the weakening Nora that could also help blanket the area. Monday through Wednesday will generally be drier with the ridge building, but the continued summertime pattern of afternoon isolated showers and storms will continue east of Interstate 35. By late in the week the ridge begins to flatten and weaken across the Central Plains. This will loosen its impact on South Central Texas and allow southeasterly flow off the Gulf of Mexico to resume. This should allow for more in the way of sea-breeze afternoon activity across the Coastal Plains. Some of the models, like the GFS, do show some vorticity max moving east to west across the Gulf of Mexico south of the ridge which could further enhance the rain chances late in the week, but due to model differences and this being almost a week out, specific timing, strength, and impacts from any of these vort maxes is too early to forecast. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 91 75 92 75 92 / 50 20 50 20 30 Austin Bergstrom Intl Airport 90 73 92 74 92 / 50 20 50 20 30 New Braunfels Muni Airport 92 73 92 73 94 / 60 30 50 20 30 Burnet Muni Airport 91 72 90 73 90 / 30 20 40 20 30 Del Rio Intl Airport 97 75 92 75 94 / 20 30 40 20 30 Georgetown Muni Airport 91 74 91 74 92 / 40 20 50 20 30 Hondo Muni Airport 92 74 91 73 93 / 40 30 50 20 30 San Marcos Muni Airport 91 72 92 73 93 / 60 30 50 20 30 La Grange - Fayette Regional 91 75 92 75 94 / 60 20 50 20 30 San Antonio Intl Airport 91 75 91 75 92 / 50 30 50 20 30 Stinson Muni Airport 93 76 93 76 94 / 50 30 50 20 30 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Morris Long-Term...Treadway Decision Support...Brady
Hazardous weather outlook, Aug 27, 3:44 AM CDT, 11 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 344 AM CDT Fri Aug 27 2021 TXZ171>173-183>194-202>209-217>225-228-280845- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 344 AM CDT Fri Aug 27 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Aug 27, 1:33 PM CDT, 2 hours before
Special Weather Statement
National Weather Service Austin/San Antonio TX
133 PM CDT Fri Aug 27 2021
TXZ191-206>208-271915-
Guadalupe TX-Comal TX-Caldwell TX-Hays TX-
133 PM CDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of northwestern
Caldwell, southeastern Hays, north central Guadalupe and east central
Comal Counties through 215 PM CDT...
At 133 PM CDT, Doppler radar was tracking a strong thunderstorm near
Uhland, or near Kyle, moving southwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
San Marcos, Kyle, Seguin, Lockhart, Canyon Lake, Martindale, Uhland,
Niederwald, Staples, Zorn, Geronimo, Hunter, San Marcos Regional
Airport, Maxwell, Reedville and Redwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3006 9782 2991 9764 2966 9794 2986 9814
TIME...MOT...LOC 1833Z 048DEG 12KT 2993 9783
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BRADYSpecial weather statement, Aug 27, 1:49 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
149 PM CDT Fri Aug 27 2021
TXZ191-206-271930-
Comal TX-Hays TX-
149 PM CDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of southwestern Hays
and northeastern Comal Counties through 230 PM CDT...
At 149 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wimberley, moving southwest at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wimberley, Canyon Lake Dam, Canyon Lake, Woodcreek, Fischer, Spring
Branch, Startzville and Sattler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2995 9802 2975 9823 2993 9843 2994 9841
3009 9816
TIME...MOT...LOC 1849Z 046DEG 13KT 2996 9816
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BRADYSpecial weather statement, Aug 27, 2:06 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
206 PM CDT Fri Aug 27 2021
TXZ205>207-221-272000-
Guadalupe TX-Comal TX-Bexar TX-Wilson TX-
206 PM CDT Fri Aug 27 2021
...Strong thunderstorms will impact portions of southwestern
Guadalupe, northwestern Wilson, Bexar and south central Comal
Counties through 300 PM CDT...
At 206 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Garden Ridge to 6 miles south of Seguin.
Movement was southwest at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
San Antonio, New Braunfels, Schertz, Seguin, Cibolo, Universal City,
Live Oak, Selma, Stinson Municipal Airport, San Antonio Int Airport,
Randolph AFB, Leon Valley, Helotes, Kirby, Alamo Heights, Windcrest,
Terrell Hills, Bulverde, Garden Ridge and Shavano Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2957 9881 2963 9881 2977 9834 2955 9785
2909 9826
TIME...MOT...LOC 1906Z 052DEG 7KT 2966 9834 2950 9799
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BRADYSpecial weather statement, Aug 27, 2:46 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
246 PM CDT Fri Aug 27 2021
TXZ204>207-220-221-272045-
Guadalupe TX-Comal TX-Atascosa TX-Bexar TX-Medina TX-Wilson TX-
246 PM CDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of northeastern Medina,
southwestern Guadalupe, north central Atascosa, northwestern Wilson,
Bexar and south central Comal Counties through 345 PM CDT...
At 245 PM CDT, Doppler radar was tracking a strong thunderstorm over
Terrell Hills, or near San Antonio, moving southwest at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
San Antonio, Schertz, Seguin, Cibolo, Universal City, Live Oak,
Selma, Stinson Municipal Airport, San Antonio Int Airport, Randolph
AFB, Leon Valley, Helotes, Kirby, Alamo Heights, Windcrest, Terrell
Hills, Garden Ridge, Shavano Park, Hollywood Park and Cross Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2903 9845 2953 9904 2956 9898 2955 9897
2956 9896 2956 9893 2961 9888 2970 9857
2966 9829 2955 9785
TIME...MOT...LOC 1945Z 056DEG 18KT 2945 9846
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
AATSpecial weather statement, Aug 27, 3:33 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
333 PM CDT Fri Aug 27 2021
TXZ204-205-220-272130-
Atascosa TX-Bexar TX-Medina TX-
333 PM CDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of central Medina,
northwestern Atascosa and southwestern Bexar Counties through 430 PM
CDT...
At 333 PM CDT, Doppler radar was tracking a strong thunderstorm over
Castroville, moving southwest at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hondo, Devine, Castroville, Lytle, Somerset, Natalia, Lacoste,
Noonan, New Fountain, Quihi, Dunlay, Mico, Biry, Pearson, Yancey, Rio
Medina, Bader, Von Ormy and Macdona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2957 9935 2956 9898 2955 9897 2956 9889
2924 9863 2914 9877 2909 9899 2909 9910
TIME...MOT...LOC 2033Z 057DEG 19KT 2936 9888
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:07 PM CDT | Special Weather Statement | EWX | Caldwell | 38 min |
| Aug 26, 7:08 PM CDT | Special Weather Statement | EWX | Kendall | 52 min |
| Aug 26, 7:44 PM CDT | Special Weather Statement | EWX | Caldwell, Guadalupe | 46 min |
| Aug 26, 7:48 PM CDT | Special Weather Statement | EWX | Gillespie, Kendall | 42 min |
| Aug 27, 1:33 PM CDT | Special Weather Statement | EWX | Caldwell | 42 min |
| Aug 27, 1:49 PM CDT | Special Weather Statement | EWX | Comal | 41 min |
| Aug 27, 2:06 PM CDT | Special Weather Statement | EWX | Bexar, Guadalupe | 54 min |
| Aug 27, 2:46 PM CDT | Special Weather Statement | EWX | Bexar | 59 min |
| Aug 27, 4:38 PM CDT | Special Weather Statement | EWX | Uvalde | 52 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.